Pennsylvania, 2025

Damaging Winds in Pennsylvania, July 7, 2025

July 7, 2025 · NWS CTP · 4 events in 1 county or zone

Scattered showers and thunderstorms began to develop in an area with marginally sufficient shear and ample instability, ahead of a slow-moving cold front moving across central Pennsylvania during the afternoon and evening hours of July 7, 2025. Strong-to-severe thunderstorms continued across portions of Clinton County, where isolated instances of tree damage were observed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Scattered showers and thunderstorms began to develop in an area with marginally sufficient shear and ample instability, ahead of a slow-moving cold front moving across central Pennsylvania during the afternoon and evening hours of July 7, 2025. Strong-to-severe thunderstorms continued across portions of Clinton County, where isolated instances of tree damage were observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 7, 2:41 PM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 7, 2:41 PM EST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service State College PA
341 PM EDT Mon Jul 7 2025

.SYNOPSIS...
* Hot and humid today with thunderstorm downpours concentrated
  in the northwest Alleghenies and near the I-95 corridor
* Thunderstorms will be focused primarily over the southeastern
  half of the Commonwealth Tuesday afternoon
* Seasonably warm and muggy for the rest of the week with
  scattered thunderstorms during the afternoon and evening

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Partly cloudy skies are over all of Central PA this afternoon
with the remnants of Chantal now pushing east of the area and
more widespread showers and storms along a cold front not quite
into our area yet. Hot and humid conditions continue today with
max temps in the mid 80s to low 90s or 5-10F above the
historical average for early July. Max HX values will approach
100 in many of the central and eastern valleys.

The main hazard of concern today will be scattered showers and
thunderstorms along/ahead of a slow- moving cold front pushing
southeastward from the Lower Great Lakes. Around 25-30kt of
effective shear in northwest PA amid a diurnally destabilizing
boundary layer will allow for loosely organized multicell
clusters capable of producing isolated wind damage (svr tstm
risk level 1 out of 5 or MRGL). HREF 3hr QPF PMM signal also
highlights a locally heavy rain threat across this area (peaking
18-21Z downwind of Lake Erie) with >1.5" pwats supporting some
isolated point amounts of 2+ inches possible. A Slight Risk of
excessive rainfall is in place for much of northwest PA where
scattered instances of flooding are possible.

Farther southeast, modest instability will continue to sustain
some stronger updrafts despite waning shear profiles. Gusty
winds and heavy rain are possible with any storms that fire,
though it will likely take multiple rounds of storms to produce
flooding and wind gusts should be isolated/short-lived.

Coverage of showers fades overnight with a good signal for post
frontal low clouds over the western mtns and areas of fog across
the central and eastern valleys. Another warm and muggy night in
most locations with low temps in the 65-75F range.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Max temps drop 5-10 degrees behind the front over the western
1/2 of the CWA on Tuesday. The latest guidance shows the front
stalling out or becoming quasi stationary over CPA by 00Z Wed.
Latest D2 outlooks from SPC and WPC include an upgrade to slight
risk for severe storms(level 2 out of 5) and excessive rainfall
(2 out of 4) mainly for areas to the southeast of the frontal
zone where there will be plenty of MLCAPE and 70+ dewpoints.
Tall or thin profiles suggest heavy rain potential along with
water-loading/severe downdraft potential. Latest CAMs depict
scattered thunderstorms congealing into a line of storms Tuesday
afternoon with an attendant increased risk for damaging straight
line winds.

Ahead of the rain, there also remains some concern for max HX
values to reach or exceed the century mark in the LSV Tuesday
afternoon. A heat advy may be needed; for now we coordinated
with PHI to not include any of the Lehigh/Lower Susq zones but
will continue to highlight in the HWO.

Best odds for a thunderstorm on Wednesday remains along the MD
line where the best moisture/instability overlay will exist. At
this time, t-storms are expected to be non-severe with heavy
rain risk shifting to the south of the Mason Dixon line. Max/min
temps remain seasonably warm for early/mid July.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
PoPs rise again Thursday with the approach of another shortwave
trough. The forecast for Friday and the weekend is more
uncertain, with some guidance suggesting a break in the
unsettled pattern, and others suggesting active weather
continues. An active pattern would favor continue heat/humidity
while a quieter pattern could support the intrusion of lower
dewpoints and more refreshing conditions.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Scattered showers and storms are moving across NW PA this
afternoon and briefly into Central PA and the Susq Valley late
today/early this evening ahead of a slow moving cold front.

Prevailing VFR conditions continue through evening hours
bringing a few brief periods of MVFR CIGS and VSBYS in the
heavier showers and storms.

Patchy fog is possible at all TAF sites late tonight and Tuesday
morning. However, cloud cover and a light breeze from the west
later tonight will likely negate a significant threat for
widespread fog. IFR/LIFR ceilings are favored for several hours
at BFD and JST with MVFR likely at IPT, UNV, and AOO.

A few showers could develop by midday on Tuesday, but showers
and thunderstorms will become more widespread into the
afternoon. Brief restrictions are possible everywhere except
BFD, with storms starting in the vicinity of a line extending
from JST/AOO to UNV to IPT and then moving east-southeastward
and affecting MDT and LNS later in the afternoon/early evening.

Outlook...

Tue PM...Showers fade, fog possible across much of the region
into Wednesday morning.

Wed...Best chance for storms and restrictions in southern PA.

Thu-Sat...Potential for showers and thunderstorms, mainly
aftn/eve.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl/Banghoff
NEAR TERM...Steinbugl/Banghoff
SHORT TERM...Steinbugl/Banghoff
LONG TERM...Lambert/Banghoff
AVIATION...Lambert/Banghoff
Hazardous weather outlook, Jul 7, 2:55 PM EST, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
355 PM EDT Mon Jul 7 2025

PAZ012-018-019-024>028-033>035-041-042-045-046-049>053-082000-
Northern Clinton-Northern Centre-Southern Centre-Cambria-Blair-
Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-
355 PM EDT Mon Jul 7 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

A few strong thunderstorms capable of isolated damaging gusts are
possible this afternoon. Locally heavy rainfall from slow moving
storms will also increase the risk of flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010-011-017-037-082000-
Warren-McKean-Potter-Elk-Cameron-Clearfield-Tioga-
355 PM EDT Mon Jul 7 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

A few strong thunderstorms capable of isolated damaging gusts are
possible this afternoon. Locally heavy rainfall from slow moving
storms will also increase the risk of flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ036-056>059-063>066-082000-
Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-
Lancaster-
355 PM EDT Mon Jul 7 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Maximum heat index values will approach 100 degrees this afternoon.
There is a moderate risk of heat related impacts especially those
without effective cooling and/or adequate hydration.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Maximum heat index values will approach 100 degrees Tuesday
afternoon. There is a moderate risk of heat related impacts
especially those without effective cooling and/or adequate
hydration.

A few strong thunderstorms capable of damaging gusts are possible
Tuesday afternoon. Locally heavy rainfall from strong storms will
also increase the risk of flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

The radar

The State College radar (KCCX), 63 km away, was scanning. The volume nearest the first event began at 21:58 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clinton

When
July 7, 5:00 PM EST
Where
Clinton County, 3.05 mi NNW of Haneyville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
41.369, -77.548

A severe thunderstorm producing wind gusts estimated at 60 mph knocked a large tree down on Hyner Run Road approximately 8 miles south-southwest of Slate Run.

Thunderstorm Wind, Clinton

When
July 7, 5:10 PM EST
Where
Clinton County, 2.35 mi E of Haneyville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
41.326, -77.475

A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down at the intersection of PA-44 and Coudersport Pike approximately 6 miles southwest of Canmal.

Thunderstorm Wind, Clinton

When
July 7, 5:55 PM EST
Where
Clinton County, 0.35 mi W of Charlton
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
41.181, -77.377

A severe thunderstorm producing wind gusts estimated at 60 mph knocked a tree down onto wires in the 300 block of Little Plum Run Road near McElhattan.

Thunderstorm Wind, Clinton

When
July 7, 5:56 PM EST
Where
Clinton County, 0.55 mi NNW of Dunnstown
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.157, -77.434

A severe thunderstorm producing wind gusts estimated at 60 mph knocked multiple trees down in the vicinity of Hunter Hollow Road and Shirk Hollow Road near Dunnstown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2025Every state in 2025This day in weather historyWarnings in Pennsylvania, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275002, 1275003, 1275005, 1275004.